JOURNAL ARTICLE

Use of neurokinin-1 receptor antagonists in patients receiving moderately or highly emetogenic chemotherapy

Miriam P Rogers, Linda Blackburn
Clinical Journal of Oncology Nursing 2010, 14 (4): 500-4
20682506
Chemotherapy-induced nausea and vomiting (CINV) is a serious adverse effect of chemotherapy that limits patients' physical, mental, and functional capabilities and may cause a delay or cessation of treatment. Antiemetic therapy can reduce the incidence of CINV. Research, using data from visits by patients receiving moderately (MEC) or highly emetogenic chemotherapy (HEC), identified that antiemetics were prescribed for 86% (in 2007) and 82% (in 2008) of patients receiving MEC or HEC. For these visits, 5-hydroxytryptamine-3 receptor antagonists were prescribed in at least 97% of visits for both years, whereas neurokinin-1 (NK-1) receptor antagonists were prescribed at a rate of 10% and 11%, respectively. Studies show that nurses and physicians underestimate the incidence of CINV after HEC and MEC. Oncology nurses often critically influence patients' selection of CINV therapy and can play a significant role in increasing awareness about the benefits of adding an NK-1 receptor antagonist to standard prophylactic regimens for acute and delayed CINV.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
20682506
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"